I'm a nursing student, but have a personal health issue, that I need advice about. I've been having very heavy periods for the past couple yrs due to a 4cm submucosal fibroid (i'm 31 yrs old). I tried taking BC pills (Othro Tri Cyclen) but they made me bleed even more btw periods.
My OBGYN tested my hemo in June and it was 10, so she said I was just mildly anemic and to take iron pills.
But all summer I've had even heavier bleeding, sometimes passing huge clots (some even almost the length of my pad), and I called my doc and she said it was normal to pass clots with fibroids.
My period last over 7 days, but I do bleed between periods, sometimes a big gush that soaks up one pad in less than 1 hr. But that only happens for 1 day or so, then it stops.
Yet, last week I got my hemog tested and it's 8.5 g/dl. Is it possible for it to go down so fast in 4 mos? I also have noticed that my inner eyelids are not dark pink anymore, but a pale color, almost skin color.
I also have these pale whitish bands on my fingernails,like they are starting to lose color.
My doc said just to take more iron, 3 times a day, with Vit. C.
But my question is will this be enough to reverse the anemia, esp. since I'm still bleeding so much?
I wanted to try the pill that can stop menstruation for a few months, but my doc doesn't recommend it.
What are my other options? I think I should find another doc but right now my insurance is not that great as a student (it's only for emergencies), and since I've been to this OBGYN for years, she lets me make payments later.
I am afraid that my hemo will fall even more. I have also noticed that when I go up just 1 flight of stairs, I'm out of breath. I used to excerise regularly and never had that problem.
I hope one of your experienced OBGYN nurses can tell me what I should do, or anyone with info about this. I would greatly appreciate it.
Oct 21, '06
You should contact your primary health care provider ASAP. Please understand we at allnurses.com cannot give medical advice under any circumstances. If your answers are not satisfactory there, exercise your right to seek a second opinion from another doctor or nurse practicioner.
I am sorry you are having so many troubles.
I hope you get the answers you seek and wish you good health.
Last edit by SmilingBluEyes on Oct 21, '06